Missouri, 2007

Flooding in Missouri, May 11 to 14, 2007

May 11 to 14, 2007 · NWS EAX · 2 events in 2 counties and zones

Secondary flood crests were observed at two locations in central and|northwest Missouri.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

Secondary flood crests were observed at two locations in central and|northwest Missouri.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 11, 2:30 AM CST, 5 hours 30 minutes earlier.

Area forecast discussion, May 11, 2:30 AM CST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
330 AM CDT FRI MAY 11 2007

.DISCUSSION...
MAIN FORECAST CONCERN FOR THE SHORTER TERM IS WITH CHANCES OF RAIN
TODAY. SCATTERED CONVECTION THAT WAS IN THE FORECAST AREA AT
MIDNIGHT WAS AIDED BY RIGHT ENTRANCE REGION OF UPPER JET ACROSS
GREAT LAKES. AS THIS JET PULLED AWAY FROM THE REGION...WE HAVE SEEN
THE STORMS DIE OUT.  FOR TODAY...MAIN FEATURE TO WATCH WILL BE WEAK
NORTHERN STREAM TROUGH AND VORT MAX THAT WILL MOVE FROM NORTHWEST
MISSOURI AT 12Z INTO CENTRAL MISSOURI BY LATE THIS AFTERNOON. WEAK
PVA AHEAD OF THIS FEATURE...ALONG WITH UNCAPPED ATMOSPHERE AND
CONVECTIVE TEMPERATURES IN THE LOWER 80S SHOULD SUPPORT
THUNDERSTORM DEVELOPMENT WHERE BETTER MOISTURE REMAINS.  THAT SHOULD
BE IN THE SOUTHERN THIRD OF THE FORECAST AREA. WILL KEEP CHANCE POPS
GOING THERE FOR LATER THIS MORNING AND INTO THE AFTERNOON HOURS.

VERY EARLY ON...HAVE CONCERNS ABOUT FOG...MAINLY IN SOUTHERN
AREAS...WHERE DEWPOINTS REMAIN IN THE LOW 60S...AND SKIES ARE
CLEARING ALONG WITH LIGHT WINDS.  AN AREA OF DENSE FOG HAS ALREADY
DEVELOPED IN SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.  MAY SEE THIS
AREA EXPAND AS TEMPERATURES SETTLE TO THE DEWPOINTS...BUT WINDS
FIELDS OFF OF VWP SHOWING LITTLE ADVECTION POTENTIAL.  THUS WILL
KEEP MENTION OF FOG TO AREAS ALONG AND SOUTH OF MISSOURI RIVER. AT
THIS POINT WILL NOT GO WITH ANY ADVISORY...BUT WILL ISSUE ONE IF IT
APPEARS THE DENSE FOG WILL BECOME WIDESPREAD.

FURTHER OUT...ON SATURDAY...FORECAST AREA ON THE EDGE OF THE UPPER
RIDGE TO OUR WEST...AND TROUGHING OVER THE EAST. POSSIBLE WEAK
DISTURBANCE SLIDING DOWN THE EAST SIDE OF THIS RIDGE...WITH SOME
HIGHER RH INDICATED OVER IOWA BY MIDDAY WITH EDGE OF CAP IN WESTERN
IOWA. NAM AND GFS BOTH WANT TO PAINT SOME QPF ACROSS THIS
AREA...WITH AN OUTSIDE CHANCE THIS COULD DROP AS FAR SOUTH AS
EXTREME NORTHWEST MISSOURI. WILL NOT INTRODUCE POPS JUST YET BUT
SOMETHING TO BE WATCHED.

NEXT GOOD CHANCE OF RAIN WILL LIKELY NOT COME UNTIL LATER ON MONDAY
AND INTO TUESDAY AS SURFACE FRONT DROPS THROUGH THE AREA.

TEMPERATURES TODAY SHOULD SEE A NICE WARM UP...ESPECIALLY IN
NORTHWEST MISSOURI WHERE 850 TEMPERATURES SHOULD BE AROUND 15C.
WILL GO MID 80S IN THAT AREA...WHERE SUNSHINE MAY HELP TO BOOST
TEMPERATURES NEAR THE SURFACE TO GO A LITTLE SUPERADIABATIC.

PC

&&

.AVIATION...
/128 AM CDT FRI MAY 11 2007/
FAIRLY QUIET TONIGHT WITH THE FEW THUNDERSTORMS AROUND THE AREA NOW
DISSIPATED. FEW TO SCT MID LEVEL DECK HANGING AROUND BUT THIS SHOULD
SLOWLY ERODE OVERNIGHT WITH ONLY SOME SCATTERED HIGH CLOUDS ACROSS
THE AREA. WITH CLEARING SKIES...LIGHT WINDS AND DEWPOINTS IN THE
LOWER 60S...LEFT IN SOME LOWER VIS FROM 09-13Z WITH PATCHY FOG
EXPECTED TO DEVELOP. THIS SHOULD QUICKLY BURN OFF SHORTLY AFTER
SUNRISE WITH SCT CU DEVELOPING ONCE AGAIN BY MID TO LATE MORNING.

DEROCHE

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, May 11, 5:00 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
600 AM CDT FRI MAY 11 2007

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-121100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
600 AM CDT FRI MAY 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS MORNING AND INTO
THE AFTERNOON MAINLY IN AREAS TO THE SOUTH OF A LINE FROM PAOLA
KANSAS TO HIGGINSVILLE AND MOBERLY MISSOURI. SEVERE THUNDERSTORMS ARE
NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT AND INTO TUESDAY. AT THIS
TIME SEVERE STORMS ARE NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Carroll

When
May 11, 8:00 AM CST to May 14, 8:00 AM CST
Where
Carroll County, 3 mi E of W B Jct to 1.18 mi NNW of W B Jct
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
39.338, -93.445

The Wakenda Creek near Carrollton crested at 21.65 feet, or 1.65 feet above flood stage.

Flood, Buchanan

When
May 14, 8:00 AM CST to 6:00 PM CST
Where
Buchanan County, 2.26 mi SW of Industrial City to 1.77 mi N of (Stj)st Joseph Mem A
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
39.801, -94.885

The Missouri River at Saint Joseph crested at 17.02 feet, or 0.02 feet above flood stage.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 69348, 69349.